Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Pharmacol Ther. 1984 Mar;35(3):416-8.

Effect of influenza vaccine on warfarin anticoagulation.

Abstract

Recent studies have indicated that viral infections, influenza vaccination, or drugs that increase interferon synthesis all decrease hepatic drug metabolism. We report a case in which influenza vaccination was temporally related to an increased anticoagulant effect of warfarin. A prospective study evaluating the effect of influenza vaccination on the prothrombin time of eight patients anticoagulated over the long term showed that there was prolongation of prothrombin time of 40%. In a second study, the effect of influenza vaccination on warfarin t1/2 was determined in healthy subjects. No significant effect on warfarin metabolism was observed after vaccination. We conclude that influenza vaccination is associated with increased anticoagulant response in some patients receiving anticoagulants over a long term. This effect appears to be related to some step in the coagulation pathway and not to decreased warfarin metabolism and a subsequent rise in serum concentration.

PMID:
6697649
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk